MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMSTR
Medical Device Problem Codes Mechanical Problem (1384); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2017-01465.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastric artery using ruby coils.During the procedure, while attempting to advance a ruby coil through a px slim delivery microcatheter (px slim), the physician experienced resistance; therefore, the px slim and ruby coil were removed.The procedure was completed using a new ruby coil and another px slim.It addition, there was no noted damage to the px slim after removal.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The px slim delivery microcatheter (px slim) was kinked approximately 2.5 cm from the hub.Evaluation of the returned devices revealed that the ruby coil¿s embolization coil windings were offset and the pusher assembly was kinked in multiple locations.The offset coil winding likely occurred due to forceful advancement against resistance.If the device is continuously advanced against resistance, damage such as a kinked pusher assembly may occur.The od of the embolization coil was measured and found to be within specification.Evaluation of the returned px slim revealed that the microcatheter was kinked.This type damage likely occurred due to improper handling during use.If the device is manipulated with force during use, damage such as a kink may occur.The kink in the px slim likely contributed to the resistance experienced by the physician during advancement.The returned ruby coil could not be advanced past the kinked located on the returned px slim.The returned ruby coil could be advanced through a demonstration px slim with some resistance.A demonstration ruby coil could not be advanced pass the kink in the returned px slim.Penumbra coils and catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01465.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6835965
Report Number3005168196-2017-01466
Device Sequence Number1522024
Product Code DQY
UDI-Device Identifier00814548016436
UDI-Public00814548016436
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/06/2020
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF73551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR